Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 4, 2011, 5:39 PM MST for Maricopa County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2011, 5:39 PM MST (00:39 UTC)
- Expired
- Oct 4, 2011, 6:20 PM MST
- In force
- 41 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 74 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
924 WUUS55 KPSR 050039 SVRPSR AZC013-050130- /O.NEW.KPSR.SV.W.0074.111005T0039Z-111005T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 539 PM MST TUE OCT 4 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...YOUNGTOWN...WADDELL...SURPRISE...SUN CITY WEST...SUN CITY...PEORIA...GOODYEAR...EL MIRAGE...AVONDALE... * UNTIL 630 PM MST * AT 533 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM. THIS STORM WAS LOCATED NEAR LITCHFIELD PARK...OR NEAR GOODYEAR...AND MOVING NORTH AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUKE AFB...GLENDALE SPORTS COMPLEX AND BEARDSLEY LAT...LON 3384 11238 3375 11212 3329 11237 3337 11255 TIME...MOT...LOC 0039Z 201DEG 28KT 3352 11238 $$ DG
2 follow-up statements
666 WWUS55 KPSR 050059 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 559 PM MST TUE OCT 4 2011 AZC013-050130- /O.CON.KPSR.SV.W.0074.000000T0000Z-111005T0130Z/ MARICOPA AZ- 559 PM MST TUE OCT 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST FOR CENTRAL MARICOPA COUNTY... AT 552 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS SEVERE STORM. THIS STORM WAS LOCATED NEAR EL MIRAGE...OR ABOUT 10 MILES WEST OF DEER VALLEY AIRPORT...MOVING NORTH AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEORIA PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3384 11238 3375 11212 3329 11237 3337 11255 TIME...MOT...LOC 0058Z 201DEG 28KT 3366 11232 $$ DG
717 WWUS55 KPSR 050120 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 620 PM MST TUE OCT 4 2011 AZC013-050127- /O.CAN.KPSR.SV.W.0074.000000T0000Z-111005T0130Z/ MARICOPA AZ- 620 PM MST TUE OCT 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARICOPA COUNTY IS CANCELLED... THE STORMS THAT PROMPTED ISSUANCE OF THE SEVERE THUNDERSTORM WARNING HAVE WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER...ISOLATED THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF CENTRAL MARICOPA COUNTY THROUGH 7 PM...AND WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. AT 550 PM...A STORM SPOTTER IN SUN CITY WEST ESTIMATED WIND GUSTS IN EXCESS OF 50 MPH AS THE STORM PASSED HIS LOCATION. EARLIER...BETWEEN 525 AND 535 PM...GUSTS AT OR IN EXCESS OF 50 MPH WERE REPORTED AT LUKE AIR FORCE BASE AND GOODYEAR AIRPORT. NO REPORTS OF STORM DAMAGE HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3384 11238 3375 11212 3329 11237 3337 11255 TIME...MOT...LOC 0117Z 201DEG 28KT 3380 11226 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:40 PM MST, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 4, 3:40 PM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST TUE OCT 4 2011
.SYNOPSIS...
A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS ARIZONA TONIGHT.
THIS MEANS A POSSIBILITY OF STRONG THUNDERSTORMS WITH STRONG GUSTY
WINDS IN PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA INTO THIS
EVENING. AREAS OF BLOWING DUST WITH REDUCED VISIBILITY ARE EXPECTED
ON THE DESERT INTO THIS EVENING. DRY AND COOLER WEATHER IS FORECAST
FOR LATE TONIGHT AND WEDNESDAY. A COLD FRONT WITH SHOWERS WILL MOVE
RAPIDLY EAST ACROSS SOUTHEAST CALIFORNIA WEDNESDAY NIGHT...AND
SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING PHOENIX LATE WEDNESDAY
NIGHT INTO THURSDAY. IT WILL BE MUCH COOLER THURSDAY WITH RECORD
COOL HIGH TEMPERATURES POSSIBLE THURSDAY AND FRIDAY. TEMPERATURES
WILL PARTIALLY RECOVER THIS WEEKEND UNDER MOSTLY CLEAR SKIES.
&&
.DISCUSSION...
...BLOWING DUST ADVISORY SOUTH-CENTRAL ARIZONA DESERT INCLUDING
PHOENIX...CASA GRANDE...AND GILA BEND THROUGH 7 PM MST THIS
EVENING...
SCATTERED SHOWERS AND THUNDERSTORMS WERE MOVING FROM THE SOUTHWEST
TOWARD THE NORTHEAST OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA EAST OF
THE LOWER COLORADO RIVER VALLEY EARLY THIS AFTERNOON. SOME OF THE
THUNDERSTORMS PRODUCED LOCALLY HEAVY RAIN...STRONG GUSTY WINDS AND
BLOWING DUST WITH REDUCED VISIBILITY. THERE WAS SOME CLOUDINESS
ALONG THE LOWER COLORADO RIVER VALLEY...EASTERN RIVERSIDE COUNTY AND
JOSHUA TREE NATIONAL PARK...OTHERWISE IT WAS MOSTLY SUNNY IN
SOUTHEAST CALIFORNIA.
TEMPERATURES WERE GENERALLY 10 TO 20 DEGREES COOLER EARLY THIS
AFTERNOON COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT
TEMPERATURES WERE GENERALLY 10 TO 15 DEGREES LOWER IN SOUTHEAST
CALIFORNIA AND ALONG THE LOWER COLORADO RIVER VALLEY. WINDS WERE
GENERALLY FROM THE SOUTHWEST AND WEST 15 TO 25 MPH WITH GUSTS
BETWEEN 30 AND 40 MPH EXCEPT LOCALLY STRONGER NEAR THUNDERSTORMS.
THE WIND WAS GENERATING AREAS OF BLOWING DUST WITH SHARPLY REDUCED
VISIBILITY IN MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND
NORTHWEST AND NORTH-CENTRAL PINAL COUNTY INCLUDING CASA GRANDE.
A VIGOROUS LOW PRESSURE SYSTEM FROM SOUTHERN CALIFORNIA WILL MOVE
EAST ACROSS ARIZONA TONIGHT. STRONG DYNAMICS WITH THIS SYSTEM AND A
MOIST UNSTABLE AIRMASS WILL RESULT IN A POSSIBILITY OF STRONG
THUNDERSTORMS MAINLY IN PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA INTO THIS EVENING. SOME
OF THE STORMS COULD BE AT OR CLOSE TO SEVERE LIMITS WITH STRONG
GUSTY DAMAGING WINDS...LOCALLY HEAVY RAIN...AND SOME HAIL. THERE
WILL ALSO BE AREAS OF BLOWING DUST WITH REDUCED VISIBILITY ON THE
DESERT. OTHERWISE...WINDY WEATHER IS EXPECTED TO CONTINUE INTO
THIS EVENING THEN DECREASE WITH COOLER WEATHER TONIGHT.
THE LOW PRESSURE SYSTEM IS EXPECTED TO MOVE RAPIDLY EAST WITH
SHOWERS AND THUNDERSTORMS MOSTLY ENDING FROM THE WEST BY LATE THIS
EVENING.
DRY...COOLER AND BREEZY TO WINDY WEATHER IS EXPECTED WEDNESDAY BEHIND
THE LOW PRESSURE SYSTEM AND AHEAD OF THE NEXT PACIFIC LOW PRESSURE
SYSTEM CURRENTLY CENTERED NEAR THE BRITISH COLUMBIA COAST.
HIGHS ARE EXPECTED TO DROP TO THE LOWER TO MID 80S IN MOST DESERT
AREAS INCLUDING PHOENIX...YUMA AND EL CENTRO WEDNESDAY.
THAT NEXT PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WITH SHOWERS
WILL MOVE RAPIDLY EAST ACROSS SOUTHEAST CALIFORNIA WEDNESDAY NIGHT...
AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING PHOENIX
LATE WEDNESDAY NIGHT AND THURSDAY MORNING. IT WILL BE BREEZY TO
WINDY AND MUCH COOLER THURSDAY WITH RECORD COOL HIGH TEMPERATURES
POSSIBLE THURSDAY AND FRIDAY.
HIGHS ARE EXPECTED TO DROP TO THE MID 70S IN MOST DESERT AREAS
INCLUDING PHOENIX...YUMA AND EL CENTRO THURSDAY.
THE SHOWERS ARE EXPECTED TO MOVE EAST OF PHOENIX THURSDAY AFTERNOON.
THUS...HAVE LOWERED THE CHANCE OF SHOWERS TO 10 PERCENT OR LESS FROM
THE PHOENIX AREA WEST THURSDAY AFTERNOON AND HAVE CONFINED THE
MENTION OF SHOWERS TO EAST OF THE GREATER PHOENIX AREA THURSDAY
NIGHT.
.PREVIOUS DISCUSSION...
HIGHER PRESSURE FROM THE PACIFIC WILL BUILD IN BEHIND THE EXITING
LOW PRESSURE SYSTEM FRIDAY INTO THE WEEKEND...AND THIS WILL LEAD TO
SUNNY DAYS...CLEAR NIGHTS...AND A MARKED WARMING TREND. HIGH TEMPS
WILL JUMP UPWARDS OF 6 DEGREES OR MORE A DAY SATURDAY INTO
SUNDAY...WITH HIGHS OVER THE WARMER DESERTS SUNDAY CLIMBING INTO THE
UPPER 80S TO LOW 90S. MOST OF THE LOWER DESERTS WILL REACH INTO THE
LOW TO MID 90S ON MONDAY AS WARMER AIR ALOFT CONTINUES TO MIX DOWN
TO THE SURFACE.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX AND KIWA...
SUSPENDED DUST...GUSTY SOUTHWEST WINDS AND ISOLATED
SHOWER-THUNDERSTORM DEVELOPMENT WILL CONTINUE ACROSS THE LOWER
CENTRAL DESERTS AND THE PHOENIX METRO AREA THIS EVENING. GUSTY
WINDS...UP TO 25 KNOTS...ARE POSSIBLE THROUGH THE EARLY AFTERNOON.
WINDS WILL REMAIN OUT OF THE SOUTHWEST THROUGH 05/1000Z...BEFORE
TURNING TO THE SOUTHEAST. KEPT VICINITY THUNDER FOR KPHX AND KIWA
THROUGH 05/0400Z TO ACCOUNT FOR ISOLATED STORMS. SUSPENDED DUST WILL
CREATE ISSUES WITH ABOVE GROUND AND SLANT VISIBILITIES OVERNIGHT AND
THROUGH THE MORNING.
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...
WEST TO SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON...WITH POSSIBLE
GUSTS UP TO 30 KNOTS...BEFORE SLOWLY DISSIPATING IN THE EVENING. FOR
KIPL...SUSTAINED WINDS UP TO 15 KNOTS FROM THE WEST WILL BE POSSIBLE
OVERNIGHT. WINDS WILL INCREASE FROM THE WEST DURING THE DAY
TOMORROW...WITH POSSIBLE GUSTS UP TO 25 TO 30 KNOTS DURING THE DAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
COOLER AND DRIER AIR WILL CONTINUE TO MOVE THROUGH THE REGION AFTER
THURSDAY/S COOL FRONTAL PASSAGE. TEMPERATURES WILL BE BELOW NORMAL
FRIDAY...BEFORE SLOWLY RECOVERING THROUGH THE WEEKEND AND INTO THE
BEGINNING OF NEXT WEEK. HUMIDITY LEVELS WILL TREND DOWN AS DAYTIME
TEMPERATURES BEGIN TO RISE. RIDGE OF HIGH PRESSURE IS EXPECTED TO
BEGIN BUILDING BACK INTO THE REGION...WHICH WOULD SUPPORT WARMING
AFTERNOON TEMPERATURES...POSSIBLY ABOVE EARLY OCTOBER NORMALS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...BLOWING DUST ADVISORY FOR DESERT AREAS OF MARICOPA COUNTY
INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND
NORTH-CENTRAL PINAL COUNTY INCLUDING CASA GRANDE UNTIL 7 PM MST
THIS EVENING.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...ELLIS
PREVIOUS DISCUSSION...CB
AVIATION...NOLTE
FIRE WEATHER...NOLTEHazardous weather outlook, Oct 4, 5:19 AM MST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 519 AM MST TUE OCT 4 2011 AZZ024-051300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 519 AM MST TUE OCT 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM MOVING INTO SOUTH CENTRAL ARIZONA WILL BRING A GOOD CHANCE FOR THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THE STORMS MAY BE STRONG...AND COULD PRODUCE GUSTY WINDS IN EXCESS OF 50 MPH...SMALL HAIL...LOCALLY HEAVY RAIN...AND DEADLY LIGHTNING. RAINFALL COULD PRODUCE MINOR FLOODING OF ROADS AND WASHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SECOND VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTHERN GILA COUNTY THURSDAY INTO THURSDAY NIGHT. THE LOW WILL PRODUCE LOCALLY WINDY CONDITIONS ALONG WITH MODERATE TO HEAVY SHOWERS. RAINFALL MAY EXCEED ONE HALF INCH AND BE SUFFICIENT TO CAUSE LOCAL FLOODING OF ROADS...STREAMS AND WASHES...AS WELL AS OTHER LOW LYING AREAS. ALTHOUGH THUNDERSTORMS ARE NOT EXPECTED...WE CAN NOT RULE OUT AN ISOLATED STORM DURING THE EVENING HOURS THURSDAY. GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH ANY STORMS THAT FORM. DRY AND WARMER WEATHER WILL FOLLOW BEGINNING ON FRIDAY AND CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ021>023-026>028-051300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 519 AM MST TUE OCT 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL MOVE THROUGH THE WESTERN AND CENTRAL DESERTS TODAY...AND WILL LEAD TO A CHANCE OF THUNDERSTORMS. SOME OF THE STORMS MAY BE QUITE STRONG AND CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 50 MPH...AS WELL AS DENSE BLOWING SAND AND DUST...SMALL HAIL AND LOCALLY HEAVY RAINFALL. DEADLY CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE. THE STRONGEST STORMS WILL LIKELY OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SECOND STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE EAST AND ACROSS THE LOWER DESERTS LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING. THERE WILL BE A GOOD CHANCE FOR SHOWERS...AND THE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL AT TIMES...WHICH MAY LEAD TO SOME MINOR FLOODING OF ROADS...STREAMS...WASHES AND LOW LYING AREAS. THERE WILL BE JUST A SLIGHT CHANCE FOR AN AFTERNOON OR EARLY EVENING THUNDERSTORM MAINLY ACROSS THE NORTHERN PORTIONS OF MARICOPA COUNTY AS WELL AS LA PAZ COUNTY. THE MAIN HAZARDS ASSOCIATED WITH THE THUNDERSTORMS WILL BE GUSTY WINDS IN EXCESS OF 45 MPH...BRIEF HEAVY RAINFALL...DENSE BLOWING DUST...SMALL HAIL AND DEADLY LIGHTNING. THE THREAT FOR THUNDERSTORMS WILL BE CONSIDERABLY LESS THAN THAT POSED ON TUESDAY. HIGHER PRESSURE WILL BUILD IN FROM THE WEST BEGINNING ON FRIDAY AND THIS WILL LEAD TO SUNNY DAYS...CLEAR NIGHTS AND A MARKED WARMING TREND THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ020-025-CAZ030>032-051300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- 519 AM MST TUE OCT 4 2011 /519 AM PDT TUE OCT 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A VIGOROUS PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA TODAY...LEADING TO A CHANCE OF THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND SAND...BRIEF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. THE STRONGEST STORMS WILL LIKELY OCCUR FROM MID MORNING INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SECOND COLD PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO THE DAY ON THURSDAY. THE LOW WILL LEAD TO LOCALLY HEAVY RAIN OR RAIN SHOWERS...STRONG GUSTY WINDS...AND LOCALLY DENSE BLOWING DUST AND SAND. THUNDERSTORMS ARE NOT EXPECTED TO DEVELOP. HIGHER PRESSURE WILL BUILD INTO THE AREA ON FRIDAY...AND LEAD TO SUNNY DAYS...CLEAR NIGHTS AND A MARKED WARMING TREND THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CAZ033-051300- IMPERIAL COUNTY- 519 AM PDT TUE OCT 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FAST MOVING PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS IMPERIAL COUNTY TODAY...AND LEAD TO A SLIGHT CHANCE OF THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH... DENSE BLOWING DUST AND SAND...BRIEF MODERATE TO HEAVY RAINFALL... SMALL HAIL AND DEADLY LIGHTNING. IN ADDITION...THERE WILL BE GUSTY SOUTHWEST TO WEST WINDS DEVELOPING DURING THE AFTERNOON AND CONTINUING INTO THE EVENING HOURS. THESE WINDS WILL NOT BE ASSOCIATED WITH THUNDERSTORMS...HOWEVER THEY MAY REACH TO NEAR 40 MPH AT TIMES. A WIND ADVISORY MAY NEED TO BE ISSUED FOR THIS EVENING. THESE WINDS COULD ALSO LEAD TO PATCHY DENSE BLOWING SAND AND DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SECOND COLD PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS IMPERIAL COUNTY WEDNESDAY NIGHT INTO THURSDAY...BRINGING A CHANCE OF SHOWERS. BRIEF MODERATE TO HEAVY RAIN COULD OCCUR WITH THE SHOWERS...HOWEVER FLOODING IS NOT EXPECTED TO OCCUR. THE MAIN WEATHER HAZARD WITH THE LOW WILL BE STRONG GUSTY WEST WIND MAINLY DURING THE EVENING HOURS ON WEDNESDAY. THE GUSTS COULD REACH TO 40 MPH AND A WIND ADVISORY MAY NEED TO BE ISSUED. LOCALLY DENSE BLOWING DUST AND SAND MAY OCCUR WITH THESE WINDS. HIGHER PRESSURE WILL DEVELOP ACROSS THE AREA ON FRIDAY AND LEAD TO SUNNY DAYS...CLEAR NIGHTS AND A MARKED WARMING TREND THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Oct 4, 12:28 PM MST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1228 PM MST TUE OCT 4 2011
AZZ027-042015-
MARICOPA AZ-
1228 PM MST TUE OCT 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 115 PM MST
AT 1223 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF SENTINEL...MOVING NORTHEAST AT
35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE EIGHT BETWEEN SENTINEL AND GILA BEND...
LAT...LON 3324 11293 3311 11264 3266 11297 3264 11314
3289 11317
TIME...MOT...LOC 1928Z 207DEG 29KT 3287 11304
INIGUEZSpecial weather statement, Oct 4, 12:51 PM MST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1251 PM MST TUE OCT 4 2011 AZZ022-023-027-028-050030- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 1251 PM MST TUE OCT 4 2011 STRONG WINDS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM HAS RESULTED IN WIDESPREAD AREAS OF BLOWING DUST ACROSS MARICOPA AND NORTHWEST PINAL COUNTIES THIS AFTERNOON. VISIBILITY WILL VARY GREATLY...EVEN OVER SHORT DISTANCES...VARYING FROM GREATER THAN FIVE MILES TO LESS THAN A HALF MILE. ISOLATED AREAS WILL DROP BRIEFLY DROP TO A QUARTER MILE. BLOWING DUST WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX INIGUEZ
Special weather statement, Oct 4, 1:28 PM MST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
128 PM MST TUE OCT 4 2011
AZZ022-042115-
MARICOPA AZ-
128 PM MST TUE OCT 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 215 PM MST
AT 118 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF TONOPAH...MOVING NORTH AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 60 BETWEEN WICKENBURG AND AGUILA...
SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.
LAT...LON 3359 11290 3365 11314 3401 11311 3401 11282
3400 11281
TIME...MOT...LOC 2028Z 188DEG 18KT 3371 11301
INIGUEZLocal storm report, Oct 4, 3:34 PM MST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
334 PM MST TUE OCT 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM DUST STORM 2 SW CASA GRANDE 32.88N 111.75W
10/04/2011 PINAL AZ TRAINED SPOTTER
VISIBILITY OCCASIONALLY AT OR BELOW 1/8TH MILE DUE TO
DENSE BLOWING DUST AT THE INTERSECTION OF INTERSTATE 10
AND FLORENCE BOULEVARD IN CASA GRANDE.
&&
DGREENLocal storm report, Oct 4, 3:49 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
349 PM MST TUE OCT 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM DUST STORM 4 NNE CASA GRANDE 32.94N 111.70W
10/04/2011 PINAL AZ DEPT OF HIGHWAYS
MULTIPLE VEHICLE ACCIDENT DUE TO BLOWING DUST AND REDUCED
VISIBILITY ON INTERSTATE 10 AT MP 190. INJURIES
REPORTED...NO COUNT PROVIDED. EAST BOUND LANES OF
INTERSTATE CLOSED ABOUT AN HOUR.
&&
JNOLTEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 6:42 PM MST | Special Weather Statement | PSR | 63 min | |
| Oct 4, 7:36 PM MST | Special Weather Statement | PSR | 39 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.